Discussions By Condition: Skin conditions

mystery rash/ during mrsa boils/monistat 7 treatment

Posted In: Skin conditions 0 Replies
  • Posted By: Anonymous
  • January 15, 2007
  • 00:24 AM

I have a mystery rash on my right mons/vulva area. It's been red and weeping and scaling and itching almost two months since November 20th. Some days it's better, then it gets red and weepy again.

In the meantime I've had boils diagnosed with MRSA in that area, and in two other places, and have completed treatment. I had more rashes form around each boil site - and now those rashes are almost faded away, the MRSA seems to be gone, and still this initial rash remains as bad as ever.

Here are the details:

The rash developed after I took Monistat 7 for a week (with no internal itching or discomfort) and applied the external cream for a few days due to increasing redness and itchiness outside.

In the meantime, I had two boils which formed the day I started the Monistat, and started to drain during that week.

(I wondered if the external monistat cream, or the pad I wore to catch the internal cream, caused this reaction on my skin. But at the time, it seemed that perhaps I had made the skin vulnerable to bacterial infection from the boil.)

The right mons/vulva was bright red, weeping, scaling, itchy, and painful. My gynecologist said she didn't know what it was, and only performed a test for herpes (negative).

Online, I found out that boils could be caused by MRSA, and I got a culture which came back positive. I took antibiotics for two weeks.

Before the culture came back, new boil sites had formed, and a rash formed around each one (perhaps a different type of rash?). I went to a dermatologist who took no tests but declared that I did not have MRSA, it was folliculitis. Then my culture came back positive for MRSA. I took Doxycycline for that, as precribed by my internist.

I went to an infectious disease specialist, who said the rashes are not MRSA rashes, they look like contact dermatitis.

I went to a second dermatologist, who took a scraping from one site (not the mons) and could not find anything under a microscope for yeast/fungus, and the lab culture also came back negative. If she had cultured the mons site, I wonder if she would have found something. She offered for me to come back for another test or biopsy, but I am not eager to visit her again, since at the time I requested that she test the mons site as well, and she said that whatever I had was the same all over.

I wonder if the rash on my mons/vulva is the same as the other fading rashes around the boil sites. I wonder why it started right after the monistat treatment.

Could it be candida yeast? Could it be ringworm/jock itch? Could it be just contact dermatitis? Why wouldn't it be better yet?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?